Alert archive / South Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 4, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jul 7, 2008, 8:34 AM EDT for Beaufort County, Charleston County, Colleton County, South Carolina. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2008, 8:34 AM EDT (12:34 UTC)
- Expired
- Jul 7, 2008, 10:30 AM EDT
- In force
- 116 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 66 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 9:38 AM EDT | FLASH FLOOD | 1 Ne Fripp Island, SC | EXTENSIVE FLOODING REPORTED AT THE FRIPP ISLAND GOLF COURSE. WATER APPROACHING SEVERAL HOMES ON PORPOISE DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 0.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1256 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCHS 071237
FFWCHS
SCC013-019-029-071430-
/O.NEW.KCHS.FF.W.0004.080707T1234Z-080707T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
834 AM EDT MON JUL 7 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHWESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
EXTREME SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 1030 AM EDT
* AT 834 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STATIONARY LINE OF EXTREMELY HEAVY RAINFALL EXTENDING FROM FRIPP
ISLAND THROUGH EDISTO ISLAND TO YONGES ISLAND. RADAR ESTIMATES
BETWEEN 1 AND 2 INCHES OF RAIN HAS FALLEN IN THIS AREA SINCE 8 AM.
AN ADDITIONAL 2 TO 3 INCHES OF RAIN MAY FALL THROUGH 1030 AM...WHICH
WILL LIKELY PRODUCE SIGNIFICANT FLOODING...PARTICULARLY IN
LOW LYING AND POOR DRAINAGE AREAS.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
EDISTO ISLAND...FRIPP ISLAND...EDISTO BEACH...ROCKVILLE...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3242 8060 3264 8033 3272 8015 3260 8008
3253 8017 3255 8020 3246 8032 3249 8036
3246 8042 3249 8047 3239 8041 3231 8044
3230 8052 3230 8053
TIME...MOT...LOC 1234Z 294DEG 0KT 3262 8025 3234 8050
$$4 follow-up statements
000
WGUS72 KCHS 071305
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
904 AM EDT MON JUL 7 2008
SCC013-019-029-071430-
/O.CON.KCHS.FF.W.0004.000000T0000Z-080707T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLLETON SC-CHARLESTON SC-BEAUFORT SC-
904 AM EDT MON JUL 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT FOR EAST
CENTRAL BEAUFORT...SOUTHWESTERN CHARLESTON AND EXTREME SOUTHEASTERN
COLLETON COUNTIES...
AT 904 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF SLOW MOVING SHOWERS AND THUNDERSTORMS CAPABLE OF
PRODUCING TORRENTIAL RAINFALL...EXTENDING FROM FRIPP ISLAND THROUGH
EDISTO BEACH TO NEAR ROCKVILLE. RADAR ESTIMATES BETWEEN 1 TO 2 INCHES
OF RAIN HAS FALLEN IN THESE AREAS SINCE 8 AM. AN ADDITIONAL 1 TO 2
INCHES MAY FALL THROUGH 1030 AM...WHICH WILL LIKELY PRODUCE AREAS
OF SIGNIFICANT FLOODING.
REPORTS FROM SPOTTERS AND LAW ENFORCEMENT OFFICIALS INDICATE FLASH
FLOODING IS BEGINNING TO DEVELOP IN THE FRIPP ISLAND AREA. SIMILAR
CONDITIONS ARE LIKELY OCCURRING ELSEWHERE WITHIN THE WARNED AREA.
FLASH FLOODING IS EXPECTED IN AND AROUND EDISTO ISLAND...FRIPP
ISLAND...ROCKVILLE...SEABROOK ISLAND...WADMALAW ISLAND AND EDISTO
BEACH.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3242 8060 3264 8033 3272 8015 3260 8008
3253 8017 3255 8020 3246 8032 3249 8036
3246 8042 3249 8047 3239 8041 3231 8044
3230 8052 3230 8053
TIME...MOT...LOC 1302Z 304DEG 0KT 3262 8025 3233 8048
$$000
WGUS72 KCHS 071343
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
943 AM EDT MON JUL 7 2008
SCC013-019-029-071430-
/O.CON.KCHS.FF.W.0004.000000T0000Z-080707T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLLETON SC-CHARLESTON SC-BEAUFORT SC-
943 AM EDT MON JUL 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT FOR EAST
CENTRAL BEAUFORT...EXTREME SOUTHWESTERN CHARLESTON AND EXTREME
SOUTHEASTERN COLLETON COUNTIES...
AT 943 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
A STATIONARY LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM 5 MILES
EAST OF HILTON HEAD ISLAND TO FRIPP ISLAND AND EDISTO BEACH. RADAR
ESTIMATES BETWEEN 1 AND 3 INCHES OF RAIN HAS FALLEN IN THIS AREA
SINCE 8 AM. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE THROUGH
1030 AM AS ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOP OVER THE AREA.
THIS WILL LIKELY RESULT AND AREAS OF SIGNIFICANT FLOODING...ESPECIALLY
IN LOW LYING AND POOR DRAINAGE AREAS.
AT 938 AM...THE PUBLIC REPORTED EXTENSIVE FLOODING ON PORTIONS OF
THE FRIPP ISLAND GOLF COURSE. WATER WAS ALSO APPROACHING HOMES
IN THE FRIPP ISLAND COMMUNITY.
FLASH FLOODING IS EXPECTED IN AND AROUND EDISTO ISLAND...FRIPP
ISLAND...SEABROOK ISLAND AND EDISTO BEACH.
DURING HEAVY RAINS...KEEP CHILDREN AWAY FROM STORM DRAINS...WATER
CATCHMENTS...CREEKS AND STREAMS. SHALLOW GENTLY FLOWING WATER CAN
RISE RAPIDLY IN A MATTER OF MINUTES.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3230 8053 3242 8060 3256 8041 3260 8010
3253 8017 3255 8020 3246 8032 3249 8036
3246 8042 3249 8044 3249 8047 3239 8041
3236 8042 3231 8044
TIME...MOT...LOC 1339Z 309DEG 0KT 3251 8031 3233 8048
$$000
WGUS72 KCHS 071406
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1005 AM EDT MON JUL 7 2008
SCC019-029-071415-
/O.CAN.KCHS.FF.W.0004.000000T0000Z-080707T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLLETON SC-CHARLESTON SC-
1005 AM EDT MON JUL 7 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME
SOUTHWESTERN CHARLESTON AND EXTREME SOUTHEASTERN COLLETON COUNTIES...
FLOODING RAINS HAVE MOVED OUT OF THE AREA...THUS THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3230 8053 3239 8054 3243 8044 3243 8043
3239 8041 3239 8042 3236 8042 3236 8043
3234 8043 3234 8044 3231 8044
TIME...MOT...LOC 1405Z 219DEG 10KT 3230 8046
$$
SCC013-071430-
/O.CON.KCHS.FF.W.0004.000000T0000Z-080707T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEAUFORT SC-
1005 AM EDT MON JUL 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT FOR EAST
CENTRAL BEAUFORT COUNTY...
AT 1000 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING.
THIS STORM WAS LOCATED NEAR FRIPP ISLAND...OR ABOUT 16 MILES
SOUTHEAST OF BEAUFORT...MOVING NORTHEAST AT 12 MPH. RADAR ESTIMATES
BETWEEN 1 AND 3 INCHES OF RAIN HAS FALLEN AROUND FRIPP ISLAND
AND HUNTING ISLAND SINCE 8 AM. AN ADDITIONAL 1/2 TO 1 INCH IS POSSIBLE
THROUGH 1030 AM.
FLASH FLOODING IS EXPECTED IN AND AROUND FRIPP ISLAND AND HUNTING
ISLAND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3230 8053 3239 8054 3243 8044 3243 8043
3239 8041 3239 8042 3236 8042 3236 8043
3234 8043 3234 8044 3231 8044
TIME...MOT...LOC 1405Z 219DEG 10KT 3230 8046
$$000
WGUS72 KCHS 071422
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1020 AM EDT MON JUL 7 2008
SCC013-071430-
/O.EXP.KCHS.FF.W.0004.000000T0000Z-080707T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEAUFORT SC-
1020 AM EDT MON JUL 7 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 AM EDT FOR FOR EAST
CENTRAL BEAUFORT COUNTY...
THE BAND OF HEAVY RAIN WHICH PROMPTED THE FLASH FLOOD WARNING HAS
SLOWLY SHIFTED OFF THE BEAUFORT COUNTY COAST. THE RISK FOR
ADDITIONAL FLASH FLOODING HAS ENDED SO THE FLASH FLOOD WARNING WILL
BE ALLOWED TO EXPIRE AT 1030 AM. CONDITIONS REMAIN FAVORABLE FOR
ADDITIONAL HEAVY RAINS TO REDEVELOP OVER THE AREA TODAY.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3230 8053 3239 8054 3243 8044 3243 8043
3239 8041 3239 8042 3236 8042 3236 8043
3234 8043 3234 8044 3231 8044
TIME...MOT...LOC 1420Z 219DEG 10KT 3233 8043
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 7:37 AM EDT, 57 minutes earlier.
Area forecast discussion, Jul 7, 7:37 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 737 AM EDT MON JUL 7 2008 .SYNOPSIS... HIGH PRESSURE WILL EXTEND ACROSS THE REGION THROUGH WEDNESDAY. A WEAK COLD FRONT WILL APPROACH WEDNESDAY NIGHT AND BECOME STATIONARY NEAR OR JUST NORTH OF THE REGION THURSDAY. THE FRONT WILL LINGER THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... CUT OFF LOW REMAINS OVER THE OH VALLEY/CNTRL-NRN APPALACHIANS. SOLID SW FLOW AROUND THE BASE OF THIS FEATURE CONTINUES TO PUMP DEEP MOISTURE INTO THE SE STATES AS EVIDENCE BY THE 1.9 PWAT VALUE FROM THE 00Z/07 CHS SOUNDING. LATEST RADAR IMAGERY INDICATES SHOWER/TSTM ACTIVITY IS CONFINED TO THE COASTAL WATERS THIS MORNING. THE PERSISTENT UPPER LOW WILL CONTINUE TO SLOWLY PUSH EWD TODAY TOWARD THE MID-ATLANTIC REGION AND WEAKEN. MEANWHILE...UPPER RIDGING WILL BUILD TO OUR W. SHORTWAVE ENERGY STRETCHING FROM NC INTO GA ON THE E SIDE OF THE LOW WILL LIKELY BE A BIG PLAYER IN TODAY/S WEATHER. THE GFS KEEPS THIS ENERGY OVER THE AREA TODAY AND YIELDS WIDESPREAD PRECIP MUCH OF THE DAY. ON THE OTHER HAND...THE WRF SHIFTS THIS ENERGY TO OUR E DURING THE DAY ALONG WITH THE DEEPEST MOISTURE AND ACTUALLY SHOWS MOST OF THE PRECIP EARLY WITH A RATHER DRY AFTN. THE LOCAL WRF INDICATES COASTAL ACTIVITY IN THE MORNING...THEN SEA BREEZE ACTIVITY INLAND DURING THE AFTN. ALL MODELS INDICATE LOWERING PWATS DURING THE DAY...MORE SO THE WRF. WITH THE LATEST SREF INDICATING HIGH POPS...PREFER TO MAINTAIN CONTINUITY WITH THIS FORECAST...WHICH MEANS LIKELY POPS /60S/. CONSIDERING THE RATHER HIGH PWAT VALUES...THERE COULD BE A TORRENTIAL RAIN AND LOCALIZED FLOODING THREAT FROM SLOW-MOVING STORMS. ANY STRONGER STORMS THAT DEVELOP COULD ALSO PRODUCE DAMAGING WINDS AND LARGE HAIL. WILL CONTINUE TO HIGHLIGHT THESE HAZARDS IN THE HAZARDOUS WEATHER OUTLOOK. HIGHS SHOULD PUSH INTO THE UPPER 80S MOST LOCALES AWAY FROM THE COAST...ALTHOUGH MUCH DEPENDS ON THE AMOUNT OF CLOUD COVER/PRECIP. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... TONIGHT...ANY SHOWER/TSTMS THIS EVE SHOULD DISSIPATE OVERNIGHT...ESPECIALLY WELL INLAND. IT WILL BE ANOTHER WARM AND MUGGY NIGHT WITH LOWS IN THE LOWER/MID 70S. TUESDAY...THE GFS CONTINUES TO BE THE WETTER SOLUTION OVERALL ON TUE MAINLY DUE TO THE FACT THAT IT LEAVES DEEPER MOISTURE OVER OUR FORECAST AREA. THE WRF INDICATES A RATHER DRY START TO THE DAY BEFORE A CLUSTER OF STORMS TO OUR NW DRIFTS SE TOWARD THE AREA LATE IN THE DAY...DRIVEN BY SHORTWAVE ENERGY PUSHING TOWARD THE COAST. KEPT POPS IN THE 30S/40S FOR NOW UNTIL WE SEE MORE DEFINED TRENDS. WITH TEMPS AROUND 90 DEGREES AND DEWPOINTS IN THE MID 70S...THERE WILL BE A CONTINUED RISK FOR PULSE SEVERE THUNDERSTORMS WITH DAMAGING WINDS...PENNY SIZE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. A RISK FOR HEAVY RAIN AND FLASH FLOODING WILL ALSO REMAIN WITH MEAN STORM MOTIONS EXPECTED TO BE LESS THAN 10 KNOTS AND WIND FIELDS FAVORABLE FOR TRAINING/BACK BUILDING UPDRAFTS. WILL MAKE MENTION OF THESE HAZARDS IN THE HAZARDOUS WEATHER OUTLOOK. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... MODEST UPPER LEVEL TROUGH OVER THE MID ATLC STATES WILL PUSH FURTHER E TUE NIGHT INTO WED WHILE AN UPPER LEVEL RIDGE CENTERED IN THE ERN GOMEX DEVELOPS. DURING THIS TRANSITION...A WEAK SFC TROUGH WILL LINGER OVER THE INLAND CAROLINAS THAT WILL WORK WITH THE SEABREEZE TO PRODUCE SCATTERED CONVECTION FOR WED. GIVEN THE LACK OF FORCING SEEN IN PREVIOUS DAYS...HAVE NUDGED POPS BACK DOWN TO THE LOW CHC AREA WITH SUBTROPICAL RIDGING BEGINNING TO TAKE HOLD THAT WILL LIMIT COVERAGE. LIKE PREVIOUS DAYS...PWATS WILL BE IN THE 1.5-2.0 INCH RANGE AND INSTABILITY WILL RUN HIGH...ALTHOUGH SOME MIDLVL DRYING IS POSSIBLE UNDER THE RIDGING SO ISOLD SEVERE TSTMS ARE STILL POSSIBLE ALONG WITH ISOLD MINOR FLOODING DUE TO POOR STEERING CURRENTS. A WEAK UPPER SHORTWAVE WILL PUSH THROUGH THE GREAT LAKES WED INTO WED NIGHT...HELPING BRING A COLD FRONT THROUGH THE OHIO VALLEY TOWARD THE SOUTHERN APPALACHIANS BUT THIS FRONT WILL STALL OUT AND REMAIN N OF THE AREA THU THROUGH THE WEEKEND. FROM THU THROUGH SUN...THE CENTER OF THE SUBTROPICAL RIDGE WILL SHIFT FROM THE ERN GOMEX TO THE WRN GOMEX...ALLOWING FOR SUBTLE UPPER TROFFING OVER THE E COAST BY THE WEEKEND. WITH INCREASING SFC CONVERGENCE INVOF THE FRONT...A POSSIBLE SFC TROUGH AND THE SEABREEZE ACTING AS CONVECTIVE TRIGGERS FOLLOWED BY ANY RESIDUAL BOUNDARY INTERACTIONS...SCT CONVECTION IS EXPECTED EACH DAY THU THROUGH SUN...MAINLY EACH AFTN AND EVE. COVERAGE IS AGAIN QUESTIONABLE SO WILL KEEP POPS IN THE MID CHC RANGE. MAX TEMPS WILL GENERALLY RUN IN THE LOWER 90S AWAY FROM THE IMMEDIATE COAST WITH MIN TEMPS ARND 70...WHILE MAX TEMPS WILL REACH THE UPPER 80S AND MINS DROP TO THE MID 70S ALONG THE SHORES. GIVEN DEWPOINTS CONTINUING TO RUN IN THE UPPER 60S TO LOWER 70S...HEAT INDEX VALUES BETWEEN 98-103 DEGREES CAN BE EXPECTED AWAY FROM THE COAST THU-SUN. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... THE WIND SENSOR AT THE KCHS ASOS REMAINS OUT OF SERVICE. AMENDMENTS FOR WINDS WILL NOT BE ISSUED FOR THE KCHS TAF UNTIL FURTHER NOTICE. KCHS TAFS WILL INCLUDE THE REMARK AMD LTD TO CLD AND VIS UNTIL THE SENSOR IS REPAIRED. WILL INITIALIZE THE 07/12Z TAF SET WITH VFR CONDS ALTHOUGH SEVERAL CLOUD LAYERS ARE VISIBLE AROUND KCHS AND VARIOUS LEVELS ARE BEING REPORTED AT SITES NEAR KSAV. HOWEVER...WITH CONVECTIVE TEMPS IN THE LOW-MID 80S...TCU/CB CLOUDS FOLLOWED BY SHWRS AND TSTMS CAN BE EXPECTED BY 18Z. SIMILAR TO THE PREVIOUS FEW DAYS...PINNING DOWN TIMING/LOCATION OF CONVECTION IS HIGHLY PROBLEMATIC. THUS... HAVE BROUGHT CONDS DOWN TO MINIMAL VFR BY MIDDAY TDA AND KEPT THEM THERE THROUGH EARLY EVE BUT AM HIGHLIGHTING CB MENTION ATTM. LATER TAF ISSUANCES AND AMENDMENTS WILL ADDRESS RADAR TRENDS. BY LATE THIS EVE...CONVECTIVE ACTIVITY SHOULD CEASE AND VFR CONDS WILL PREVAIL OVERNIGHT. EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE WITHIN SHRA/TSRA...MAINLY EACH AFTERNOON/EVENING. OTHERWISE VFR WEATHER WILL PREVAIL. && .MARINE... TODAY THROUGH TUESDAY...LITTLE CHANGE TO THE ONGOING MARINE FORECAST DURING THE SHORT TERM PERIOD. THE COASTAL WATERS WILL REMAIN ON THE WESTERN PERIPHERY OF ATLANTIC HIGH PRESSURE THROUGH TUESDAY. EXPECT A LATE AFTERNOON/EARLY EVENING SOUTHERLY WIND SURGE OF 15 TO 20 KT ACROSS THE MARINE ZONES TODAY AND TUE. SEAS WILL RANGE FROM 2 TO 4 FT. TUESDAY NIGHT THROUGH FRIDAY...GENERALLY SW-S FLOW WILL PREVAIL OVER THE WATERS FROM THE MIDDLE OF THE WEEK THROUGH THE WEEKEND AS ATLC HIGH PRESSURE REMAINS CENTERED OFFSHORE. ASIDE FROM TYPICAL DIURNAL SURGES...ESP WITH THE SEABREEZE... CONDITIONS WILL REMAIN BELOW SCA LEVELS WITH WIND SPEEDS CAPPED AT 15 KNOTS AND SEAS CAPPED AT 4 FT. A WEAK FRONTAL BOUNDARY MAY DRIFT INTO THE WATERS OVER THE WEEKEND...BUT NO SIGNIFICANT EFFECTS ARE EXPECTED. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JPC
Hazardous weather outlook, Jul 7, 4:14 AM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 414 AM EDT MON JUL 7 2008 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-081000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 414 AM EDT MON JUL 7 2008 ...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...THE SEA BREEZE WILL COMBINE WITH UPPER LEVEL ENERGY AND PLENTY OF INSTABILITY TO SUPPORT MORE STRONG THUNDERSTORMS TODAY... ESPECIALLY DURING THE AFTERNOON AND EVENING. A FEW STRONGER THUNDERSTORMS MAY PRODUCE GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN. ISOLATED THUNDERSTORMS MAY EVEN BECOME SEVERE...BRIEFLY PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. FLASH FLOODING...SLOW MOVING THUNDERSTORMS TODAY COULD PRODUCE LOCALIZED RAINFALL AMOUNTS IN EXCESS OF 3 INCHES...POSSIBLY LEADING TO FLASH FLOODING. PEOPLE ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD MONITOR WEATHER CONDITIONS THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS...THE SEA BREEZE MAY COMBINE WITH UPPER LEVEL ENERGY AND PLENTY OF INSTABILITY TO SUPPORT MORE STRONG THUNDERSTORMS TUESDAY... ESPECIALLY DURING THE AFTERNOON AND EVENING. A FEW STRONGER THUNDERSTORMS MAY PRODUCE GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN. ISOLATED THUNDERSTORMS MAY EVEN BECOME SEVERE...BRIEFLY PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. FLASH FLOODING...SLOW MOVING THUNDERSTORMS TUESDAY COULD PRODUCE LOCALIZED RAINFALL AMOUNTS IN EXCESS OF 3 INCHES...POSSIBLY LEADING TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY THIS AFTERNOON AND EVENING. RJB
In the hours before
Special weather statement, Jul 7, 7:55 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 755 AM EDT MON JUL 7 2008 SCZ049-050-071230- CHARLESTON-COASTAL COLLETON- 755 AM EDT MON JUL 7 2008 ...HEAVY RAIN DEVELOPING ALONG THE CHARLESTON AND COLLETON COUNTY COASTS... AT 755 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE FROM HUNTING ISLAND TO JAMES ISLAND...DRIFTING NORTHEAST AT 5 MPH. RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED...WHICH MAY PRODUCE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. THE RISK FOR FLOODING MAY BECOME ENHANCED IN THE DOWNTOWN CHARLESTON AREA. AREAS IN AND AROUND CHARLESTON...EDISTO ISLAND...FOLLY BEACH...JAMES ISLAND...KIAWAH ISLAND...MOUNT PLEASANT...ROCKVILLE...SEABROOK ISLAND...SULLIVANS ISLAND AND EDISTO BEACH WILL BE IMPACTED THROUGH 815 AM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION SHOULD FLOODING BE OBSERVED. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:14 AM EDT | Areal Flood Advisory | CHS | Beaufort, Charleston, Colleton | 61 min |
| Jul 7, 9:07 AM EDT | Special Marine Warning | CHS | 83 min | |
| Jul 7, 9:46 AM EDT | Special Marine Warning | CHS | 59 min | |
| Jul 7, 10:39 AM EDT | Special Marine Warning | CHS | 96 min | |
| Jul 7, 11:22 AM EDT | Special Marine Warning | CHS | 53 min | |
| Jul 7, 11:58 AM EDT | Special Marine Warning | CHS | 103 min | |
| Jul 7, 12:07 PM EDT | Special Marine Warning | CHS | 94 min | |
| Jul 7, 1:03 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 27 min |
| Jul 7, 1:16 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 59 min |
Nearby
Flash Flood Warnings in South Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.